Tornadoes · United States · Colorado · 2007
EF0 tornado, Ackerman, Colorado, May 5, 2007
This EF0 tornado ran 0.1 miles across Logan County on May 5, 2007, touching down at 11:57 AM MDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 5, 2007
- Touchdown
- 11:57 AM MDT (17:57 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Logan County
- Touchdown point
- 40.650, -103.160
- Lift-off point
- 40.650, -103.160
- Record number
- 0705051157-01
What the Weather Service recorded
A slow moving pacific storm system, ejecting from the Desert Southwest, brought a period of unsettled weather to Northeast Colorado. During the 3-day period from May 3rd to May 5th, locally heavy snow was reported over parts of the Front Range Foothills. Storm totals included: 15 inches near Conifer, 14.5 inches west of Jamestown, 13.5 inches; 6 miles southwest of Evergreen, and 12.5 inches at Pine Junction. Severe thunderstorms, producing large hail and several small short-lived tornadoes, occurred during the period as well. No damage was reported with any of the tornadoes. ||In addition, lightning struck a residence in Jefferson County. The roof of the house was hit, causing the attic to catch on fire. The fire was confined to the one room; there were no injuries. At Denver International Airport, lightning also struck a United Airlines jet as it was pushing away from the gate. The passengers were taken off the jet and put on another plane.
A small tornado touched down in open country but did no damage.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the tornado touched down at May 5, 4:15 AM MDT, 7 hours 42 minutes earlier.
Area forecast discussion, May 5, 4:15 AM MDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 415 AM MDT SAT MAY 5 2007 .SHORT TERM...WATER VAPOR IMAGERY SHOWING UPPER LOW ACROSS ACROSS FAR EAST CENTRAL UTAH WITH HIGH TENDENCY FIELDS TAKING THE LOW TO THE EAST ACROSS CENTRAL CO BY AFTN. AS THE JET STREAK REACHES THE BOTTOM OF THE TROF...THE LOW WILL BEGIN TO WEAKEN AND LIFT NORTHEAST INTO SERN WY BY SUN AM. AS FOR THE SFC REFLECTION...SFC LOW ELONGATED ACROSS FAR ERN CO BUT GOOD PRESSURE FALLS ACROSS NEBRASKA WILL RAPIDLY SEND THE SFC LOW NORTHWARD RESULTING IN LOW LVL DRYING ACROSS THE EASTERN PLAINS OF CO. RADAR SHOWING VERY FEW ECHOES AT THIS TIME AND WILL LOWER POPS AT LEAST FOR THE AM HOURS. AS THE LOW LIFTS NORTHWARD THERE WILL BE A SURGE OF HIGH PRESSURE WHICH WILL FILTER IN MORE COLD AIR AND MSTR ACROSS THE FRONT RANGE LATER THIS AFTN AND EVENING. WILL KEEP OVERALL POPS IN THE SCATTERED CATEGORY DUE TO LACK OF ANY SIGNIFICANT UPSLOPE COMPENENT AND LOW LVLS OF THE ATMOSPHERE ARE RATHER STABLE. THE BEST UPWARD ASCENT WILL ALSO TREND FURTHER NORTHWARD INTO WYOMING. AS THE MAIN LOW MOVES OVER US THERE WILL BE SOME INSTABILITY SO ISOLD T EMBEDDED IN RW SEEMS THE BEST BET. SEVERE THREAT DIMINISHES TODAY AS INSTABILITY IS MARGINAL AND VERY LITTLE DIRECTIONAL SHEAR FURTHER EAST. HAVE ALSO DROPPED THE SNOW ADVISORY FOR THE NRN MTNS DUE TO LACK OF ACTIVITY. THERE COULD BE A NEED FOR AN ADVISORY THIS AFTN/TNT AS MSTR INCREASES HAS IT WRAPS AROUND THE LOW. STILL OROGRAPHICS FAIRLY WEAK AND LAPSE RATES ARE MARGINAL TO DO ANY RE-HOISTING AT THIS TIME. .LONG TERM...MODELS INCLUDING THE GFS ENSEMBLE MEMBERS ALL IN REASONABLY GOOD AGREEMENT THIS MORNING OUT THRU 72 HRS WITH REGARD TO THE PLACEMENT AND AMPLITUDE OF THE MASSIVE UPR TROUGH CARVED OUT OVER THE GREAT BASIN AND ROCKY MTN RGN. NO LONGER DOES THE WRF SHOW A NEGATIVE TILT TROUGH OVER THE REGION BUT RATHER AN ELONGATED TROUGH WITH A SLIGHTLY POSITIVE TILT WITH THE H5 VORTEX OVER THE FOUR CORNERS AS OF 18Z/SUN. A POWERFUL POLAR JET DIVING DOWN THE WEST SIDE OF THE TROUGH SHOULD SLOW ITS EASTWARD PROGRESS AS WELL AS CONTINUE TO DIG IT SOUTH OF THE BORDER. MODELS SHOW THIS OCCURRING THROUGH MONDAY. APPEARS ITS CENTRAL HEIGHTS AND TEMPERATURES AT MID-LEVELS AT THEIR LOWEST READINGS SUNDAY/SUNDAY NIGHT. H7 TEMP OVER THE CO FRONT RANGE FALLS TO AS LOW AS -7C BY 12Z/MON BASED ON THE WRF AND GFS...WITH THE WETBULB ZERO HEIGHT LOWERING TO NEAR 5500 FT MSL SUNDAY NIGHT. WRF AND GFS QG FIELDS SHOW WEAK TO MODERATE ASCENT OVER THE FCST AREA LATE SUNDAY MORNING THRU SUNDAY EVENING...AS WELL AS WEAK UPSLOPE FLOW. QPF AND SNOW ACCUM FIELDS SHOW PRECIPITATION PRETTY MUCH CONCENTRATED OVER AND NEAR THE MTNS DURING THIS 24HR PD...WITH SEVERAL INCHES OF SNOW ACCUM IN THE HIGH COUNTRY INCLUDING THE EAST SLOPE OF THE FRONT RANGE BY 12Z/MON. FURTHERMORE...COULD SEE A MIX OF RAIN/SNOW NEAR THE BASE OF THE FTHLS AND OVER THE PALMER DIVIDE. WITH TEMPS AS COLD AS THEY MAY BE MAY SEE PRECIP CHANGE OVER TO ALL SNOW ON THE PALMER DIVIDE...AND POSSIBLY SOME ACCUMULATION. WILL LEAVE THAT TO LATER SHIFTS. MONDAY THRU TUESDAY...MODELS GRADUALLY LIFT OUT THE MAIN TROUGH BUT NOT ENTIRELY UNTIL MID-WEEK. SO WILL NEED TO HOLD ON TO AT LEAST A CHANCE OF PRECIP IN THE MTNS AND A SLIGHT CHANCE AT LOWER ELEVATIONS THRU TUESDAY NIGHT. FOR THAT REASON SHOULD ALSO SEE ONLY A GRADUAL WARMUP DURING THE TWO DAY PERIOD. BY WEDNESDAY...SHOULD SEE TEMPERATURES ABOVE AVERAGE AND SPOTTY AFTERNOON/EVENING SHOWERS CONFINED TO THE HIGHER ELEVATIONS. ALL THIS PRETTY MUCH ALREADY IN ONGOING FCST. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. ENTREKIN/BAKER
Hazardous weather outlook, May 5, 11:10 AM MDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1110 AM MDT SAT MAY 05 2007 COZ030>051-061200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1110 AM MDT SAT MAY 05 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE PLAINS THROUGH TONIGHT. BRIEF HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. EAST OF A FORT MORGAN TO LIMON LINE...A FEW STORMS COULD BECOME SEVERE AS THE SHEAR ENVIRONMENT IS A BIT MORE FAVORABLE WITH HAIL THE MAIN THREAT. ACROSS THE MOUNTAINS AND FOOTHILLS...OCCASIONAL SHOWERS ALONG WITH FEW THUNDERSTORMS CAN BE EXPECTED. THE SNOW LEVEL WILL HOVER AROUND 7500 FEET THIS AFTERNOON...THEN LOWER TO AROUND 6500 TONIGHT. SNOW ACCUMULATIONS OF 1 TO 4 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOIST AND UNSEASONABLY COOL CONDITIONS CAN BE EXPECTED THROUGH EARLY NEXT WEEK AS A LARGE LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE AREA. SCATTERED LIGHT SHOWERS ARE EXPECTED THROUGHOUT THE DAY SUNDAY AND MANY MOUNTAIN LOCATIONS MAY SEE SOME LIGHT SNOW ACCUMULATION BY MONDAY MORNING. AT LOWER ELEVATIONS...MOSTLY OF THE PRECIPITATION WILL BE IN THE FORM OF RAIN...BUT TEMPERATURES SUNDAY NIGHT MAY LOWER ENOUGH FOR A MIX OF RAIN AND SNOW ON THE PALMER DIVIDE AND IN AREAS NEAR THE FOOTHILLS. BY MONDAY...TEMPERATURES WILL BEGIN TO MODERATE AS THIS STORM SYSTEM SLOWLY MOVES EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1 PM THIS AFTERNOON ACROSS THE NORTHEAST CORNER. 030/046
In the hours before
Local storm report, May 5, 10:40 AM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
1040 AM MDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM HAIL 5 SSE HOLYOKE 40.53N 102.26W
05/04/2007 M1.00 INCH PHILLIPS CO TRAINED SPOTTER
1130 PM HAIL 11 ESE HOLYOKE 40.53N 102.10W
05/04/2007 M1.50 INCH PHILLIPS CO TRAINED SPOTTER
TORE OFF SKIRTING ON WEST SIDE OF MOBILE HOME. SOME ROOF
DAMAGE. 0.95 INCH RAINFALL.
1023 PM HAIL ARRIBA 39.28N 103.27W
05/04/2007 M0.75 INCH LINCOLN CO TRAINED SPOTTER
0955 PM HAIL N HUGO 39.13N 103.47W
05/04/2007 M1.00 INCH LINCOLN CO TRAINED SPOTTER
0925 PM HAIL 10 SSW THURMAN 39.47N 103.30W
05/04/2007 M1.00 INCH LINCOLN CO TRAINED SPOTTER
0920 PM HAIL 7 ENE KUTCH 38.95N 103.76W
05/04/2007 M0.75 INCH ELBERT CO TRAINED SPOTTER
ONE HALF TO THREE QUARTER INCH HAIL COVERING THE GROUND
0859 PM HAIL 3 N GENOA 39.32N 103.50W
05/04/2007 M1.00 INCH LINCOLN CO TRAINED SPOTTER
0852 PM HAIL 10 SSW THURMAN 39.47N 103.30W
05/04/2007 M1.75 INCH LINCOLN CO TRAINED SPOTTER
0845 PM HAIL 2 NW GENOA 39.30N 103.53W
05/04/2007 M1.75 INCH LINCOLN CO TRAINED SPOTTER
0840 PM HAIL 12 NNW ARRIBA 39.44N 103.36W
05/04/2007 M1.75 INCH LINCOLN CO TRAINED SPOTTER
0840 PM HAIL 4 S ANTON 39.69N 103.22W
05/04/2007 M1.25 INCH WASHINGTON CO TRAINED SPOTTER
0830 PM HAIL 6 WSW THURMAN 39.55N 103.32W
05/04/2007 M1.75 INCH LINCOLN CO TRAINED SPOTTER
0829 PM HAIL LIMON 39.27N 103.69W
05/04/2007 M0.88 INCH LINCOLN CO PUBLIC
0822 PM HAIL LIMON 39.27N 103.69W
05/04/2007 M1.00 INCH LINCOLN CO TRAINED SPOTTER
0820 PM HAIL LIMON 39.27N 103.69W
05/04/2007 M0.75 INCH LINCOLN CO TRAINED SPOTTER
0759 PM SNOW 3 N BLACK HAWK 39.84N 105.49W
05/04/2007 M5.5 INCH GILPIN CO TRAINED SPOTTER
0715 PM HAIL 6 WNW WOODLIN SCHOOL 39.81N 103.62W
05/04/2007 M0.88 INCH WASHINGTON CO TRAINED SPOTTER
0701 PM SNOW 3 W JAMESTOWN 40.12N 105.45W
05/04/2007 M5.2 INCH BOULDER CO TRAINED SPOTTER
0700 PM TORNADO 8 W LAST CHANCE 39.73N 103.73W
05/04/2007 ARAPAHOE CO TRAINED SPOTTER
0619 PM SNOW SW EVERGREEN 39.63N 105.34W
05/04/2007 M2.5 INCH JEFFERSON CO TRAINED SPOTTER
0416 PM HEAVY SNOW ST MARYS GLACIER 39.84N 105.65W
05/04/2007 M6.0 INCH CLEAR CREEK CO TRAINED SPOTTER
MEASURED IN 5 HOURS
&&
BENTONThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Denver, CO (KDNR), 12:00Z
6.0 hours before the tornado, 87 km from the path. May 5, 2007.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -90710 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.4 K/km
The surface observations
Sidney (SNY), 52 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Cheyenne radar (KCYS), 149 km away, was scanning. The volume nearest the touchdown began at 17:55 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2007 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are
The other tornadoes of May 5, 2007
96 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 5 | 1:21 AM CDT | EF1 | Barton, KS | 5.5 | 100 | $2.0 million | ||
| May 5 | 1:28 AM CDT | EF1 | Barton, KS | 6.2 | 125 | $57,000 | ||
| May 5 | 1:46 AM CDT | EF1 | Barton, KS | 5.2 | 100 | $40,000 | ||
| May 5 | 2:06 AM CDT | EF0 | Ellsworth, KS | 0.5 | 40 | $13,000 | ||
| May 5 | 12:23 PM CDT | EF1 | Custer, NE | 20.6 | 150 | $150,000 | ||
| May 5 | 1:03 PM CDT | EF1 | Custer, NE | 40.7 | 220 | $40,000 | ||
| May 5 | 2:05 PM CDT | EF1 | Brown, NE | 14.3 | 220 | $40,000 | ||
| May 5 | 3:48 PM CDT | EF0 | Knox, NE | 11.4 | 100 | $10,000 | ||
| May 5 | 3:57 PM CDT | EF1 | Keya Paha, NE | 16.7 | 100 | 1 | $100,000 | |
| May 5 | 4:31 PM CDT | EF1 | Miner, SD | 0.1 | 50 | $2,000 | ||
| May 5 | 4:33 PM CDT | EF2 | Bon Homme, SD | 3.5 | 100 | $50,000 | ||
| May 5 | 4:35 PM CDT | EF2 | Miner, SD | 1.0 | 100 | $20,000 | ||
| May 5 | 4:43 PM CDT | EF2 | Bon Homme, SD | 4.0 | 100 | $100,000 | ||
| May 5 | 4:48 PM CDT | EF0 | Pratt, KS | 1.4 | 30 | |||
| May 5 | 4:58 PM CDT | EF1 | Saline, NE | 18.3 | 400 | |||
| May 5 | 4:59 PM CDT | EF1 | Pratt, KS | 11.1 | 150 | |||
| May 5 | 5:00 PM CDT | EF0 | Hutchinson, SD | 0.2 | 50 | |||
| May 5 | 5:10 PM CDT | EF0 | Hutchinson, SD | 0.1 | 50 | |||
| May 5 | 5:15 PM CDT | EF0 | Knox, NE | 1.5 | 200 | |||
| May 5 | 5:16 PM CDT | EF1 | Hutchinson, SD | 5.0 | 100 | |||
| May 5 | 5:17 PM CDT | EF0 | Knox, NE | 3.0 | 100 | |||
| May 5 | 5:20 PM CDT | EF1 | Hanson, SD | 1.9 | 100 | $10,000 | ||
| May 5 | 5:24 PM CDT | EF0 | Knox, NE | 5.3 | 150 | |||
| May 5 | 5:28 PM CDT | EF1 | Knox, NE | 8.9 | 440 | |||
| May 5 | 5:36 PM CDT | EF0 | Stafford, KS | 4.5 | 100 | |||
| May 5 | 5:41 PM CDT | EF1 | Hanson, SD | 0.5 | 100 | $10,000 | ||
| May 5 | 5:43 PM CDT | EF2 | Knox, NE | 5.5 | 500 | 3 | $1.0 million | |
| May 5 | 5:45 PM CDT | EF0 | Knox, NE | 3.5 | 100 | |||
| May 5 | 5:50 PM CDT | EF0 | Davison, SD | 3.5 | 50 | |||
| May 5 | 5:52 PM CDT | EF0 | Yankton, SD | 0.1 | 50 | |||
| May 5 | 5:52 PM CDT | EF1 | Yankton, SD | 1.0 | 100 | 1 | $100,000 | |
| May 5 | 5:59 PM CDT | EF2 | Osborne, KS | 7.5 | 75 | 11 | $150,000 | |
| May 5 | 6:00 PM CDT | EF0 | Edwards, KS | 2.4 | 75 | |||
| May 5 | 6:05 PM CDT | EF3 | Aurora, SD | 4.0 | 200 | $300,000 | ||
| May 5 | 6:09 PM CDT | EF0 | Rice, KS | 0.3 | 40 | |||
| May 5 | 6:15 PM CDT | EF1 | Sanborn, SD | 0.5 | 100 | $20,000 | ||
| May 5 | 6:15 PM CDT | EF0 | Rice, KS | 1.5 | 40 | |||
| May 5 | 6:17 PM CDT | EF2 | Yankton, SD | 0.5 | 100 | $100,000 | ||
| May 5 | 6:30 PM CDT | EF0 | Gregory, SD | 0.1 | 50 | |||
| May 5 | 6:30 PM CDT | EF0 | Gregory, SD | 0.1 | 50 | |||
| May 5 | 6:33 PM CDT | EF0 | Comanche, KS | 1.9 | 30 | |||
| May 5 | 6:35 PM CDT | EF0 | Charles Mix, SD | 0.1 | 50 | |||
| May 5 | 6:40 PM CDT | EF1 | Brule, SD | 0.5 | 100 | |||
| May 5 | 6:45 PM CDT | EF0 | Barton, KS | 0.1 | 50 | |||
| May 5 | 6:54 PM CDT | EF0 | Barton, KS | 0.2 | 40 | |||
| May 5 | 7:01 PM CDT | EF2 | Edwards, KS | 2.7 | 75 | |||
| May 5 | 7:02 PM CDT | EF0 | Kiowa, KS | 7.8 | 75 | |||
| May 5 | 7:09 PM CDT | EF0 | Mills, IA | 4.0 | 80 | |||
| May 5 | 7:20 PM CDT | EF0 | Collingsworth, TX | 2.8 | 100 | |||
| May 5 | 7:22 PM CDT | EF2 | Kiowa, KS | 26.9 | 880 | |||
| May 5 | 7:23 PM CDT | EF2 | Hanson, SD | 10.5 | 400 | $60,000 | ||
| May 5 | 7:26 PM CDT | EF0 | Kiowa, KS | 1.3 | 50 | |||
| May 5 | 7:27 PM CDT | EF1 | Collingsworth, TX | 7.0 | 200 | |||
| May 5 | 7:32 PM CDT | EF1 | Barton, KS | 4.0 | 100 | $60,000 | ||
| May 5 | 7:40 PM CDT | EF0 | Roger Mills, OK | 0.8 | 100 | |||
| May 5 | 7:47 PM CDT | EF1 | Miner, SD | 0.2 | 100 | $10,000 | ||
| May 5 | 7:47 PM CDT | EF0 | Miner, SD | 0.1 | 50 | |||
| May 5 | 7:50 PM CDT | EF1 | Edwards, KS | 1.5 | 50 | |||
| May 5 | 7:50 PM CDT | EF1 | Fremont, IA | 11.3 | 200 | |||
| May 5 | 7:55 PM CDT | EF0 | Stafford, KS | 1.3 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.